Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 182, NWS State College, PA

July 25, 20258 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 25, 2025, 2:44 PM EDT for 8 counties in Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2025, 2:44 PM EDT (18:44 UTC)
Expired
Jul 25, 2025, 3:30 PM EDT
In force
46 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dauphin County, PA, Juniata County, PA, Mifflin County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 88 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 1:41 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:48 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 25, 10:48 AM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service State College PA
1048 AM EDT Fri Jul 25 2025

.SYNOPSIS...
* Max Heat Index reaches/exceeds 100F this afternoon for areas
  near and south of Interstate 80
* Rounds of thunderstorms are probable this weekend with
  continued hot/humid weather before a cooldown arrives to kick
  off the month of August

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1045 am update... We've added a row of counties (from Columbia
west-southwest down to Huntingdon) to the Heat Advisory this
afternoon.

Meso-analysis and sounding interrogation late this morning shows
a warm and relatively moist layer of air just above the surface
across the southern half of PA, which should somewhat inhibit
the ability to mix surface dew points downward this afternoon.
Slightly higher dew points (up to the mid 70s) edges Heat Index
values above 100F a bit farther to the north.

Previous discussion... Showers and TSRA moving east into the
western forecast area border along and just ahead of a cold
front. Area is diminishing as it moves east and left slight to
low chance PoPs with ridging aloft/heat dome.

HeatRisk ramps to level 3 of 4 (major) across most of CPA
Friday with max heat index values 95-100+ degrees fcst across
the central and eastern valleys particularly near and southeast
of the I99/US220 corridor. We issued a heat advisory for a
portion of south central PA where confidence is highest (>80%)
in observing max heat indices 100-104F. There may be a few
isolated 105F or slightly higher but not enough to warrant any
ramping of the heat products. Heat Advisory will last from
afternoon through sunset.

Latest HREF data suggests iso-sct t-storms are likely to
develop along the eastern I-99 / I-80 corridor during the mid
afternoon and slide southeast through sunset. SPC keeps a
marginal risk (1 of 5) across this area with any higher risk
just to the east of our forecast area today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Similar to the longer term pattern this summer, model data
indicates the front stalls out and becomes wavy or quasi
stationary over central PA by 12Z Sat. Any locations that
receive rain Friday may also experience some low clouds/fog on
Saturday morning as moisture rich air and weak forcing remains
in place. Best chance at this time is in the northwest
mountains. On Saturday, a low amplitude shortwave trough
translating around the northern periphery of the upper ridge
should trigger one or more rounds of showers and storms along
wavy/stationary/warm front into Saturday night. Latest guidance
has trended down quite a bit in terms of storm coverage, with
some indications that much of the day on Saturday could be rain
free for most of the region (best chance for widespread/longer-
lasting showers/storms in the Laurels).

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Best large scale forcing will now arrive on Sunday with the
passage of the low amplitude mid level trough. This should
ignite another round of showers and storms with max QPF signal
over eastern PA. We should get a little break in precip Sunday
night into Monday before the next quick moving wave in the WNW
flow arrives Monday night into Tuesday. Timing of waves and
associated precip is likely to change to some extent for early
next week based on the current spread/diffs in the model data.
Hot/humid conditions will stick around through the extended
period as well, with heat index values flirting with the century
mark a couple days.

Ensemble data suggests a pattern change is likely to evolve by
the end of the forecast period/beginning of August as the upper
level flow becomes more amplified, with the ridge building
north across the Rockies and a trough from Canada building
southward across the Great Lakes and the Northeast. This should
bring a return to much more pleasant conditions behind a cold
front on Thursday.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Few showers and storms to the west at sunrise.

With winds becoming westerly early on, expect showers
and storms to be rather scattered in nature today, then
as in past events, as convergence will be more limited.

More in the way in dry weather by next Monday.

Outlook...

Sat-Sun...Mainly dry, not as hot, with isolated to scattered
TSRA and brief restrictions possible each afternoon/evening.

Mon-Tue...VFR.

&&

.CLIMATE...
A record high temperature of 87 degrees was tied at Bradford
Thursday. This ties the record set back in 2001.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for PAZ026>028-035-
036-049>053-056>059-063>066.

&&

SYNOPSIS...Dangelo
NEAR TERM...Jurewicz/Dangelo/Tyburski
SHORT TERM...Tyburski
LONG TERM...Steinbugl/Banghoff/Tyburski
AVIATION...Martin
CLIMATE...NPB
Hazardous weather outlook, Jul 25, 10:53 AM EDT, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1053 AM EDT Fri Jul 25 2025

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
261500-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Somerset-Bedford-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
1053 AM EDT Fri Jul 25 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

Scattered thunderstorms are expected this afternoon. Isolated
occurrences of strong, damaging gusts are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Locally heavy rainfall is possible on Saturday and could result in
isolated flooding especially in places that can experience rapid
runoff.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ026>028-035-036-049>053-056>059-063>066-261500-
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1053 AM EDT Fri Jul 25 2025

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Scattered thunderstorms are also expected this afternoon. Isolated
occurrences of strong, damaging gusts are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Locally heavy rainfall is possible on Saturday and could result in
isolated flooding especially in places that can experience rapid
runoff.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jurewicz

In the hours before

Special weather statement, Jul 25, 1:12 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service State College PA
112 PM EDT Fri Jul 25 2025

PAZ024>028-033>036-049>053-056>059-063>066-260000-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
112 PM EDT Fri Jul 25 2025

...SCATTERED STRONG THUNDERSTORMS POSSIBLE...

Scattered thunderstorms will move across Central PA this afternoon
and produce gusty winds and locally heavy rainfall. A few of the
storms could produce damaging wind gusts.

Please monitor NOAA Weather Radio and available media sources for
additional information and possible warnings from the National
Weather Service.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:06 PM EDTSevere Thunderstorm WarningCTPCentre, Juniata, Mifflin, Snyder, Union39 min
Jul 25, 2:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill54 min
Jul 25, 3:22 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, Perry, Schuylkill, York38 min
Jul 25, 4:19 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Huntingdon, Juniata, Mifflin, Perry41 min
Jul 25, 4:58 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Perry47 min
Jul 25, 5:38 PM EDTSevere Thunderstorm WarningCTPLycoming, Northumberland, Union37 min
Jul 25, 6:35 PM EDTSevere Thunderstorm WarningCTPYork25 min
Jul 25, 7:11 PM EDTSevere Thunderstorm WarningCTPJuniata, Montour, Northumberland, Snyder, Union49 min
Jul 25, 7:45 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.